Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 178, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 7, 2014, 8:27 PM CDT for Jefferson County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2014, 8:27 PM CDT (01:27 UTC)
- Expired
- Jul 7, 2014, 9:15 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 37 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
001
WUUS53 KLSX 080127
SVRLSX
MOC099-080215-
/O.NEW.KLSX.SV.W.0178.140708T0127Z-140708T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 915 PM CDT
* AT 819 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR
HILL...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED SPOTTERS CONTINUE TO REPORT PING PONG SIZE HAIL.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HILLSBORO...PEVELY...HERCULANEUM...DE SOTO...FESTUS...CRYSTAL
CITY...OLYMPIAN VILLAGE...MAPAVILLE...VICTORIA AND HEMATITE.
THIS WARNING INCLUDES GOV. DUNKLIN'S GRAVE HISTORIC SITE AND SANDY
CREEK COVERED BRIDGE HISTORIC SITE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 55 IN MISSOURI FROM EXIT 174 TO EXIT 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3833 9075 3848 9073 3847 9070 3845 9068
3846 9066 3848 9066 3847 9062 3848 9060
3848 9047 3821 9036 3818 9033 3804 9057
TIME...MOT...LOC 0127Z 324DEG 18KT 3831 9054
HAIL...1.50IN
WIND...60MPH
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:36 PM CDT, 51 minutes earlier.
Area forecast discussion, Jul 7, 7:36 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 736 PM CDT Mon Jul 7 2014 .UPDATE: Issued at 617 PM CDT Mon Jul 7 2014 Scattered thunderstorms are developing across the St. Louis Metro as hot and unstable airmass interacts with remnant outflow boundary stretching from northwest St. Charles County to south St. Louis City. These storms could produce large hail or locally damaging winds. The greater threat of severe weather remains with the expected line of storms later this evening and overnight from the northwest. CVKING && .SHORT TERM: (Through Late Tonight) Issued at 341 PM CDT Mon Jul 7 2014 (Tonight) Main concern continues to be the potential for severe weather late tonight...specifically damaging winds. Not much change from previous thinking that thunderstorms will initiate late this afternoon and early this evening over Nebraska and Kansas along a surface front as a shortwave trough approaches the area from the northwest. These storms will increase in intensity and congeal into an MCS as they move southeast along the front into Missouri during the late evening and overnight hours. Strong low level moisture convergence along the front along with forcing with the shortwave will support the MCS. Decent values MUCAPE and low level and deep layer shear values will allow the MCS to stay severe into central and eastern Missouri and adjacent sections of Illinois into the overnight hours. In addition, precipitable water still suggest that the MCS will produce very heavy rainfall rates. However given progressive nature of MCS and high flash flood guidance numbers will just mention locally heavy rainfall in the HWO at this time. Britt .LONG TERM: (Tuesday through Next Monday) Issued at 341 PM CDT Mon Jul 7 2014 (Tuesday through Thursday) On Tuesday, the front will be moving south and out of the CWA about the time that thunderstorms will be initiating during the early-mid afternoon hours. There is still some potential that one or two of these storms could become severe before they move out of the CWA during the late afternoon hours. The front will then move well south of the area Wednesday into Thursday as the flow becomes northwesterly aloft. The area will lie under mainly subsidence during this period, so have kept these two days dry. 850 mb temperatures will be between 12-18C promising below normal temperatures. (Friday through next Monday) Warm front is still on track to move through the area on Friday and Saturday causing temperatures to climb back closer to normal. The front will keep scattered thunderstorms in the forecast. 850 mb temperatures of 18-20C call for temperatures at or just above normal. ECMWF sets up northwesterly flow over the area quicker than the GFS on Saturday and Sunday, so consequently it is trying to bring a cold front through the CWA faster. This solution is faster than in previous runs, so went with the slower idea with a cold front entering the northern part of the CWA on Sunday morning and move it south across the area through Monday. Will continue the chance of thunderstorms into early next week. Britt && .AVIATION: (For the 00z TAFs through 00z Tuesday Evening) Issued at 703 PM CDT Mon Jul 7 2014 Scattered thunderstorms in the STL Metro area should begin to diminish over the next hour or two. Further upstream, expect the line of storms currently over southeast Nebraska/Southwest Iowa to continue moving southeast. Not sure if the line will become more organized and accelerate, but it should continue southeast and affect the entire area. Wind gusts in excess of 40kts will be possible and IFR flight conditions in heavy rain. If the line can get well organized, there will likely be at least a couple of hours of light to moderate rain behind the main line of storms. MVFR conditions are likely in this area. Expect rain to taper off and end by 12-15Z Tuesday. Specifics for KSTL: Scattered thunderstorms in the STL Metro area should begin to diminish over the next hour or two. Further upstream, expect the line of storms currently over southeast Nebraska/Southwest Iowa to continue moving southeast. Not sure if the line will become more organized and accelerate, but at its current speed the storms may affect Lambert as early as 06Z. Wind gusts in excess of 40kts will be possible and IFR flight conditions in heavy rain. If the line can get well organized, there will likely be at least a couple of hours of light to moderate rain behind the main line of storms. MVFR conditions are likely in this area. Expect rain to taper off and end by 12-15Z Tuesday. Carney && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 7, 3:59 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 359 PM CDT MON JUL 7 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 359 PM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT. A FEW OF THESE STORMS WILL BE SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH. LARGE HAIL...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. MAJOR RIVER FLOODING WILL BE TAKING PLACE AT SEVERAL LOCATIONS ON THE MISSISSIPPI RIVER NORTH OF GRAFTON. PLEASE SEE THE APPROPRIATE FLOOD WARNING OR STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY AND TUESDAY EVENING. SEVERE STORMS ARE POSSIBLE ACROSS SOUTHEAST MISSOURI. THE CHANCE OF THUNDERSTORMS WILL RETURN THURSDAY NIGHT AND CONTINUE THROUGH SUNDAY. MAJOR RIVER FLOODING WILL EXPAND TO MANY LOCATIONS ON THE MISSISSIPPI RIVER NORTH OF GRAFTON FOR MUCH OF THE WEEK. MAJOR FLOODING IS ALSO FORECAST ALONG ON THE CUIVRE RIVER AT OLD MONROE AND ALONG THE ILLINOIS RIVER AT HARDIN. PLEASE SEE THE APPROPRIATE FLOOD WARNING OR STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. BRITT
In the hours before
Local storm report, Jul 7, 7:41 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
741 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL MASCOUTAH 38.51N 89.81W
07/07/2014 E1.00 INCH ST. CLAIR IL TRAINED SPOTTER
&&
DYELocal storm report, Jul 7, 7:55 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL ARNOLD 38.43N 90.37W
07/07/2014 E0.50 INCH JEFFERSON MO TRAINED SPOTTER
&&
DYELocal storm report, Jul 7, 8:03 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL HOUSE SPRINGS 38.42N 90.57W
07/07/2014 E0.25 INCH JEFFERSON MO TRAINED SPOTTER
&&
DYELocal storm report, Jul 7, 8:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
804 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL ARNOLD 38.43N 90.37W
07/07/2014 E0.50 INCH JEFFERSON MO STORM CHASER
&&
DYELocal storm report, Jul 7, 8:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
814 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL IMPERIAL 38.37N 90.38W
07/07/2014 M1.50 INCH JEFFERSON MO TRAINED SPOTTER
&&
CARNEYLocal storm report, Jul 7, 8:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
826 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 2 N CEDAR HILL 38.39N 90.64W
07/07/2014 E1.50 INCH JEFFERSON MO TRAINED SPOTTER
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:24 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 51 min |
| Jul 7, 7:39 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 51 min |
| Jul 7, 8:06 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 24 min |
| Jul 7, 9:14 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 46 min |
| Jul 7, 9:23 PM CDT | Areal Flood Advisory | LSX | Jefferson | 3 hr |
| Jul 7, 9:52 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Monroe, Shelby | 38 min |
| Jul 7, 10:27 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Knox, Lewis, Marion, Monroe, Ralls and 1 more | 48 min |
| Jul 7, 11:02 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lewis, Marion, Monroe, Pike, Ralls | 58 min |
| Jul 7, 11:08 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Moniteau | 52 min |
| Jul 7, 11:16 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 44 min |
| Jul 7, 11:18 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 42 min |
| Jul 7, 11:38 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Montgomery and 2 more | 52 min |
| Jul 7, 11:56 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Marion, Pike, Ralls | 64 min |
| Jul 8, 12:03 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Franklin, Gasconade, Lincoln, Montgomery and 4 more | 57 min |
| Jul 8, 12:36 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Lincoln, Saint Charles, Saint Louis, City of Saint Louis | 54 min |
| Jul 8, 12:42 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.